



Part C IDEA Fiscal Forum 2025 Foundations and Fundamentals for the Future May 13–15, 2025

Hosted by CIFR, the IDEA Fiscal Forum (IFF) provides opportunities for Part C coordinators, state directors of special education, and state IDEA fiscal specialists to build knowledge and capacity by connecting and sharing with peers on critical IDEA fiscal issues.

Time	Activity
9:00 a.m.	Concurrent Breakout Sessions 1
(180 min.)	
	1A: Strong Foundations: Part C Requirements
	Build a solid fiscal foundation by exploring key components of a high-quality Part C
	finance system. Learn federal requirements, essential fiscal data elements, and strategies
	for reporting, cost projections, and sustainability. Use practical resources, discuss data
	collection practices with peers, and apply strategies to improve data quality and inform
	decision-making.
	1B: Effort That Pays Off: Navigating Part C MOE
	Join this session to clarify and improve your approach to maintaining effort for Part C
	programs. Examine core components, get practical guidance on drafting effective written
	procedures, and assess current processes. Identify areas for improvement and develop an
	action plan to enhance MOE procedures and support effective compliance.
12:00 p.m.	Break
(30 min.)	
12:30 p.m.	Welcome to Kansas City!
(90 min.)	Opening remarks and lunch
2:00 p.m.	Break
(15 min.)	

Tuesday, May 13, 9:00 a.m.-5:00 p.m.

Time	Activity
2:15 p.m.	Concurrent Breakout Sessions 2
(90 min.)	2A: Keep It Real: Fiscal Monitoring in Action
	Build a sustainable and effective fiscal monitoring system that ensures long-term
	compliance and oversight. Join this session to learn fundamental elements—schedules,
	requirements, data methods, and compliance criteria—and hear from states on designing
	effective and sustainable systems to improve oversight and ensure ongoing compliance.
	2B: Beyond the Numbers: Using Fiscal Data for Better Outcomes
	Have you ever wondered where to start with collecting and using fiscal data? Learn how
	one state drove improvements by collecting this data, developing solutions, and using it
	to gain a better understanding of the fiscal picture at the local level. Discover how they
	tailored communication to local levels and built a foundation for ongoing progress.
	2C: What's Next? Getting Organized for Your Fiscal Future
	Join this hands-on session to organize your fiscal resources and federal requirements for
	quick access and better decision-making. Strategize on how to structure key information
	to help you navigate responsibilities with confidence. Ideal for newcomers or anyone
	seeking to boost organization and readiness for IDEA Part C fiscal tasks.
3:45 p.m.	Break
(15 min.)	
4:00 p.m.	Who's Who at the IFF
(60 min.)	Maximize your time at the IFF by knowing which state leaders share your fiscal priorities,
	questions, and aspirations for fiscal data use and oversight. Snacks provided!

Wednesday, May 14, 8:30 a.m.-5:00 p.m.

Time	Activity
8:30 a.m.	Concurrent Breakout Sessions 3
(90 min.)	3A: Fiscal Fundamentals: What You Need to Know Did you miss the session "Strong Foundations: Part C Requirements" yesterday? Catch up with this overview of Part C fiscal basics. Review core finance system components, federal requirements, and key data elements. Discuss strategies for using data in decision-making and sustainability planning. Join peer discussions on data collection and discover resources to support reporting and system improvement.
	3B: Subgranting Simplified: Your Questions Answered Get ready to navigate the complexities of IDEA Part C subgranting requirements. Dive into how they differ from block and discretionary grants and uncover what your state needs to do to meet federal standards. Assess your state's current readiness, identify actionable next steps for compliance, and gain insights from one state's successful approach—along with key benefits and lessons learned.
10:00 a.m.	 3C: Mission Possible: Internal Controls Internal controls play a fundamental role in preventing errors, ensuring accurate reporting, and supporting financial management. Learn about GAO's Standards for Internal Controls in the Federal Government (the "Green Book") and how they connect to Part C fiscal authority. Explore the five components of an internal controls framework and understand how they impact Part C accountability to make your mission of financial integrity both possible and successful. Break
(30 min.) 10:30 a.m.	Concurrent Breakout Sessions 4
(90 min.)	 4A: Direct or Indirect: That Is the Question Unlock the secrets to understanding indirect cost rate requirements and discover the fundamental role Part C coordinators play in oversight and implementation. Learn the key questions to ask when collaborating with state staff to build a foundation for effective financial management. Whether new to the role or seeking to refine your expertise, you will leave with essential tools for navigating indirect costs in Part C funding and anticipating future needs. 4B: Fiscal Fitness Check for Part C MOE
	Tracking state and local funds is key to maintaining Part C MOE compliance and ensuring that IDEA funds supplement, rather than replace, state and local public funding. Take a closer look at effective strategies for monitoring these funds and learn how other states have improved data collection to document compliance and inform decision-making. Hear

Time	Activity
	firsthand about their challenges, successes, and lessons learned, giving you the tools to
	better organize fiscal data for both compliance and strategic planning.
	4C: Fostering Fiscal Partnerships: ICC Collaboration and You
	Join this interactive session to connect with your colleagues and learn how ICCs help lead
	agencies navigate Part C funding and use data to guide budget decisions. Hear best practices
	for collaboration, identifying funding gaps, and evaluating service costs—emphasizing transparency and data-driven planning.
12:00 p.m.	Break
(120 min.)	bicak
2:00 p.m.	Concurrent Breakout Sessions 5
(90 min.)	5A: Use of Funds: Part C Fundamentals
	Unpack the essential requirements for using federal funds under IDEA Part C, with a focus on using federal dollars to best serve infants, toddlers, and families in your state. This session will provide an overview of permissible use of federal funds to support programmatic priorities and needs, maximizing data-informed allocation decisions, tracking expenses and communicating decisions in Section III of the annual grant application. Walk through key steps to allocate and use funds efficiently, ensuring that infants and toddlers with disabilities, along with their families, receive the services they deserve. 5B: Where the Rubber Meets the Road: Strengthening Fiscal Systems
	Can clear and consistent fiscal guidance drive better outcomes in early intervention? Get
	inspired by one state's approach to aligning federal and state regulations through targeted technical assistance and training. Learn how they navigate the intersection of fiscal and program requirements while adapting to local contexts. See how this cycle of activities fuels continuous improvement and empowers local programs to strengthen compliance and service delivery.
	5C: Shifting Ground: Navigating Changes
	What happens to financial management when there are changes that impact the lead
	agency? Join us to discuss the critical components of navigating transitions—covering fund
	usage, maintenance of effort, and indirect cost allocation. Hear real-world insights and lessons learned from a state presenter who has been through the process. Walk away with
	practical strategies for leading, partnering, and managing change effectively to ensure a
	smooth and compliant transition.
3:30 p.m.	Break
(15 min.)	
(

Time	Activity
3:45 p.m.	TA Time Machine: What's the Future of Fiscal TA?
(75 min.)	Join us for a chance to shape the future by sharing what you need from technical assistance
	centers that support fiscal requirements, data, state leadership and sustainable systems.
	Snacks provided!

Thursday, May 15, 9:00 a.m.-12:00 p.m.

Time	Activity
9:00 a.m.	Concurrent Breakout Sessions 6
(90 min.)	6A: Visualizing Success: Mapping Your State's Fiscal System for the Future
	Learn how visual mapping can strengthen collaboration and improve coordination
	between program and fiscal staff in Part C systems. This foundational technique increases
	the visibility of key components—organizations, resources, people, and activities—
	helping staff understand their interactions and impact on the overall system.
	6B: Blueprint for Sustainability: Features of Effective Fiscal Systems
	Early intervention programs should be high-quality and sustainable. Assess how your
	current system measures up, uncover opportunities for improvement, and hear real-
	world insights from states that have strengthened their own processes. Walk away with
	practical ideas and inspiration to refine and elevate your system for the future.
	6C: Part C IFF Study Hall
	Ready to turn ideas into action? Bring your team or yourself for focused discussions and
	hands-on collaboration designed to drive lasting change. With guidance from CIFR TA
	liaisons, revisit key fiscal topics from the conference and identify next steps tailored to
	your state's needs. Leave with renewed momentum for improving your fiscal practices.
10:30 a.m.	Break
(30 min.)	
11:00 a.m.	What Comes Next?
(60 min.)	Join ITCA and CIFR leadership for reflections on the IFF and putting what you learned
	into practice.
12:00 p.m.	Adjournment